Hail, Okfuskee
- When
- May 9, 1:45 PM CST
- Where
- Okfuskee County, Pharoah
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.420, -96.120
Strong thunderstorms developed into eastern Oklahoma during the afternoon of the 9th. These storms formed north of a stationary front that was located across northern Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed into eastern Oklahoma during the afternoon of the 9th. These storms formed north of a stationary front that was located across northern Texas. The strongest thunderstorms produced hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 1:04 PM CST, 41 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 204 PM CDT Thu May 9 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Late afternoon into tonight) Issued at 204 PM CDT Thu May 9 2024 Scattered showers/storms have developed this afternoon from south-central Oklahoma into north Texas north of a quasi-stationary boundary across north Texas as a mid-level shortwave traverses the area. This activity is expected to be be sustained as it moves into southeast Oklahoma and west-central Arkansas later this afternoon/evening with MUCAPE of 1000-2000 J/KG and adequate deep layer shear across that area. Some of the storms could become severe across far southeast Oklahoma with large hail and damaging winds the concern. This activity is expected to exit the area by mid evening. && .LONG TERM... (Friday through Thursday) Issued at 204 PM CDT Thu May 9 2024 Quiet weather is anticipated Friday and Saturday as high pressure prevails at the surface and aloft. The chances of showers/storms return Sunday night into Monday night as an upper level low moves out of the Rockies and across the Plains. Additional showers and storms are possible Wednesday night into Thursday as another upper level system impacts the area. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Thu May 9 2024 Scattered showers/thunderstorms will spread into southeast Oklahoma this afternoon, potentially impacting KMLC with brief MVFR conditions. A few showers may also move into the KFSM area by late afternoon. Otherwise, VFR conditions are expected with scattered high clouds into Friday. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 76 55 81 / 0 0 0 0 FSM 57 78 54 82 / 20 0 0 0 MLC 57 78 54 82 / 20 0 0 0 BVO 49 76 50 81 / 0 0 0 0 FYV 51 74 50 79 / 0 0 0 0 BYV 51 71 50 78 / 0 0 0 0 MKO 52 74 53 79 / 10 0 0 0 MIO 50 72 51 78 / 0 0 0 0 F10 54 75 54 80 / 10 0 0 0 HHW 59 78 54 79 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...12
Hazardous Weather Outlook National Weather Service Tulsa OK 1249 PM CDT Thu May 9 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1249 PM CDT Thu May 9 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far southeast Oklahoma. ONSET...After 1 PM. DISCUSSION... Scattered thunderstorms have developed early this afternoon across portions of north-central Texas and south-central Oklahoma. This activity is expected to spread into portions of southeast Oklahoma this afternoon. A limited risk of severe weather will exist primarily across far southeast Oklahoma. Large hail and locally damaging winds will be the primary hazards. Storms will move east of the region by mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dry and mild weather is expected for late week with thunderstorm chances returning early next week. The developing weather pattern is likely to feature daily thunderstorm chances next week, however widespread severe weather appears unlikely at this time. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Thu May 9 2024
OKZ065-091945-
Okfuskee OK-
212 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKFUSKEE COUNTY THROUGH
245 PM CDT...
At 211 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Boley, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okemah... Boley...
Bearden... Castle...
Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 9655 3555 9619 3555 9611 3549 9609
3542 9609 3535 9644 3546 9644 3546 9647
3545 9649 3544 9648 3543 9650 3543 9652
3546 9655
TIME...MOT...LOC 1911Z 255DEG 39KT 3542 9646
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
213 PM CDT Thu May 9 2024
OKZ064>066-091945-
Okmulgee OK-Okfuskee OK-Creek OK-
213 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CREEK...WEST
CENTRAL OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES THROUGH 245 PM
CDT...
At 213 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Boley, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okfuskee... Boley...
Paden... Welty...
Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9621 3560 9609 3546 9646 3546 9647
3545 9649 3543 9652 3545 9655 3558 9662
3559 9662
TIME...MOT...LOC 1913Z 243DEG 44KT 3555 9650
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement National Weather Service Tulsa OK 239 PM CDT Thu May 9 2024 OKZ065-066-071-092015- Okmulgee OK-Okfuskee OK-McIntosh OK- 239 PM CDT Thu May 9 2024 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH... SOUTHWESTERN OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES THROUGH 315 PM CDT... At 239 PM CDT, Doppler radar indicated a strong thunderstorm over Pharoah, moving east at 40 mph. HAZARD...DIme to Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Henryetta... Dewar... Schulter... Grayson... Hoffman... Clearview... Pharoah... Bryant... This includes Interstate 40 in Oklahoma between mile markers 224 and 248. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3537 9622 3548 9623 3555 9578 3531 9580 TIME...MOT...LOC 1939Z 269DEG 35KT 3542 9615 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH
The Tulsa radar (KINX), 98 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182186.